Georgia, 2009

Damaging Wind in Georgia, December 2, 2009

December 2, 2009 · NWS CHS · 1 event in 1 county or zone

A strong surface low developed over the northern Gulf of Mexico Wednesday morning and intensified as it shifted northeast over Georgia. As this process occurred, deep moisture advected over the Southeast within the warm sector of the low pressure system.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CHS wrote it up.

A strong surface low developed over the northern Gulf of Mexico Wednesday morning and intensified as it shifted northeast over Georgia. As this process occurred, deep moisture advected over the Southeast within the warm sector of the low pressure system. Strong isentropic ascent ahead of the surface low followed by a cold front in the evening helped produce several strong thunderstorms through early Wednesday night.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before the first event at Dec 2, 3:48 PM EST, 5 minutes earlier.

Area forecast discussion, Dec 2, 3:48 PM EST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
348 PM EST WED DEC 2 2009

.SYNOPSIS...
A STRONG COLD FRONT WILL SWEEP THROUGH THE REGION TONIGHT AS A
STRENGTHENING STORM SYSTEM WELL WEST OF THE AREA CONTINUES TO LIFT
OFF TO THE NORTHEAST. HIGH PRESSURE WILL BUILD OVER THE AREA
THURSDAY INTO EARLY FRIDAY. LOW PRESSURE WILL DEVELOP IN THE GULF
OF MEXICO LATE FRIDAY...THEN SHIFT INTO THE ATLANTIC FRIDAY NIGHT
AND PUSH TOWARD THE NORTHEAST STATES SATURDAY. HIGH PRESSURE
RETURN FROM THE NORTH SUNDAY THROUGH TUESDAY.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
THE WARM FRONT HAS LIFTED NORTH AND WEST OF THE FORECAST AREA LATE
THIS AFTERNOON...AS THE STRENGTHENING STORM SYSTEM OVER SOUTH-CENTRAL
KENTUCKY CONTINUES TO PULL OFF TO THE NORTHEAST. RADAR IMAGERY SHOWS
RAIN SHOWERS WITH AN EMBEDDED SQUALL LINE MADE UP OF INDIVIDUAL
SUPER CELL SIGNATURES APPROACHING THE EXTREME WESTERN PORTION OF THE
FORECAST AREA. THE STAGE APPEARS SET FOR A SIGNIFICANT SEVERE
WEATHER OUTBREAK ACROSS SOUTHERN SOUTH CAROLINA AND SOUTHEAST
GEORGIA TONIGHT...WITH THE PRIMARY HAZARDS EXPECTED TO BE DAMAGING
STRAIGHT LINE WINDS AND TORNADOES.

LARGE SCALE ASCENT IN ASSOCIATION WITH THE RIGHT REAR QUAD OF A 120+
KNOT H25 JET AND STRONG MID-LEVEL QG FORCING WILL OVERSPREAD THE
FORECAST AREA LATE THIS AFTERNOON AND THIS EVENING AS A COLD FRONT
AND STRONG UPPER TROUGH TAKING ON A NEGATIVE TILT APPROACH FROM
THE WEST. 0-1 KM HELICITY VALUES ARE PROGGED BETWEEN 300 AND 500
M2/S2...ENERGY HELICITY VALUES BETWEEN 1 AND 3 UNITS...AND WIND
FIELDS AT H85 WILL INCREASE TO BETWEEN 65 AND 75 KNOTS. THAT
SAID...WITH THE IMPRESSIVE DYNAMIC FORCING AND INCREASINGLY
FAVORABLE THERMODYNAMIC ENVIRONMENT SETTING UP OVER THE FORECAST
AREA...EXPECT AN ACTIVE EVENING WITH THE POTENTIAL FOR SIGNIFICANT
STRAIGHT LINE DAMAGING WINDS IN EXCESS OF 75 MPH AND STRONG LONG
TRACKED TORNADOES OF EF2 STRENGTH OR GREATER. THE ACTIVITY IS
EXPECTED TO TRANSLATE FROM SOUTHWEST TO NORTHEAST ACROSS THE
FORECAST AREA...PUSHING OFFSHORE AND INTO THE ATLANTIC AROUND
MIDNIGHT. COULD SEE A FEW LINGERING SHOWERS AFTER MIDNIGHT...WITH
RAIN FREE CONDITIONS RETURNING BY DAYBREAK THURSDAY.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
WITH THE POTENT COLD FRONT WELL OFFSHORE BY THU MORNING...A DRIER
HIGH PRES AIRMASS WILL MOVE IN FROM THE W. SKIES WILL EFFICIENTLY
CLEAR OUT BUT THE AIRMASS WILL NOT BE OVERLY COOL...ESPECIALLY WITH
UPPER LEVEL FLOW CONTINUING OUT OF THE SOUTHWEST. MAX TEMPS WILL
GENERALLY BE IN THE MID 60S.

HIGH PRESSURE WILL NOT BE PARTICULARLY STRONG AND WILL BE SHUNTED
OFF TO THE N WHILE AN UPPER LEVEL TROUGH DIGS INTO THE CENTRAL
PLAINS THU NIGHT. MOISTURE WILL NOT HAVE ALL THAT MUCH RETURN AHEAD
OF THIS TROUGH...THUS ALLOW FOR PARTLY CLOUDY SKIES BUT MIN TEMPS
WILL BE COOLER DUE THE CLEARER SKIES AND BEING BEHIND THE COLD
FRONT. LOWS WILL DROP TO ARND 40 WELL INLAND AND TO THE UPR 40S NEAR
THE SHORES.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
HIGH PRESSURE OVER THE SOUTHERN STATES WILL WEAKEN FRIDAY AS AN
AMPLIFYING UPPER LEVEL TROUGH SWINGS THROUGH THE SOUTHERN PLAINS AND
THE GULF COAST STATES. THIS WILL AID IN CYCLOGENESIS OVER THE
CENTRAL GULF OF MEXICO FRIDAY NIGHT WHILE A LINGERING STATIONARY
FRONT - THE REMAINDER OF THE COLD FRONT THAT PASSED THROUGH THIS
AREA WEDNESDAY NIGHT - WILL ACT TO FOCUS MOISTURE AHEAD OF THE
DEVELOPING SURFACE FEATURE. THE MOISTURE AXIS AND THE DEVELOPING SFC
LOW PRES CENTER WILL MERGE OVER THE NORTHEASTERN GULF OF MEXICO LATE
FRIDAY...HELPING SPREAD RAIN NORTH AND EAST OVER MUCH OF THE
SOUTHEAST. RAIN WILL SPREAD INTO THE CHS CWFA BY FRIDAY EVENING AND
CONTINUE THROUGH MUCH OF THE NIGHT FRIDAY NIGHT. HAVE NUDGED POPS
INTO THE LIKELY CATEGORY BY LATE FRIDAY NIGHT...CONTINUING INTO
SATURDAY MORNING. THERE IS POTENTIAL FOR POCKETS OF HEAVY RAIN AS
MOISTURE WRAPS AROUND THE CENTER AND SEVERAL SHORTWAVE MIDLVL
DISTURBANCES SWING AROUND THE BASE OF THE LONGWAVE AMPLIFIED TROUGH.
THE TROUGH THEN LIFTS OUT OF THE AREA THROUGH THE DAY SATURDAY...
SHOVING THE LOW PRES CENTER OFF TOWARD THE MID-ATLANTIC AND
NORTHEAST STATES. HAVE SHOWN A GRADUAL REDUCTION IN POPS SATURDAY
AFTERNOON...LEADING TO THE ATMOS DRYING OUT SATURDAY NIGHT. AM NOT
THINKING THERE IS MUCH POTENTIAL FOR THUNDER WITH THIS SYSTEM DUE TO
THE SOUTHERLY AND MORE OFFSHORE TRACK...LEADING TO MORE STRATIFORM
PERSISTENT RAINFALL...BUT IF THE TRACK IS MORE INLAND THEN
INSTABILITY COULD INCREASE WHICH WOULD FAVOR MORE CONVECTION.

COOL HIGH PRESSURE RETURNS FOR SUNDAY THROUGH TUESDAY...AND THIS
LOOKS MORE TO BE A WEDGING-TYPE OF HIGH PRESSURE WHICH WOULD PRESENT
BELOW-NORMAL TEMPERATURES AND N TO NE WINDS THROUGH THE FIRST FEW
DAYS OF NEXT WEEK. HAVE ADVERTISED HIGH TEMPS ONLY IN THE MID 50S TO
LWR 60S SUNDAY-MONDAY. THE WEDGE LOOKS LIKE IT BEGINS TO WEAKEN
GOING INTO THE MIDWEEK PERIOD LEADING TO A SLIGHT RECOVERY IN
TEMPERATURES TO NEAR NORMAL LEVELS...BUT THERE IS THE POTENTIAL FOR
ANOTHER SOUTHERN STREAM STORM SYSTEM TO APPROACH THE AREA BY WED.

&&

.AVIATION /21Z WEDNESDAY THROUGH MONDAY/...
WIND GUSTS WILL CONTINUE TO PICK UP AT BOTH TERMINALS THIS
AFTERNOON AS STRONG WINDS ALOFT MIX DOWN TO THE SFC AHEAD OF A
APPROACHING COLD FRONT. EXPECT GUSTS UP TO 25 KNOTS AT BOTH
TERMINALS THIS AFTERNOON.

A POTENTIALLY SEVERE SQUALL LINE OR BROKEN LINE OF MVFR SHOWERS/TSTMS
IS POSSIBLE OVER THE REGION FROM LATE AFTERNOON THROUGH MID
EVENING. SEVERE CONVECTIVE TURBULENCE APPEARS TO BE A LIKELIHOOD
DURING THIS TIME. AFTER 06Z THURSDAY...CONDITIONS SHOULD BECOME VFR
AS CONVECTION SHIFTS WELL OFFSHORE. WIND GUSTS REMAIN POSSIBLE
EARLY TONIGHT WITH LLWS.

CONDITIONS WILL IMPROVE AT BOTH CHS AND SAV TERMINALS AFTER
MIDNIGHT AS A COLD FRONT PUSHES OFFSHORE. WEST WINDS WILL DEVELOP
BEHIND THE COLD FRONT EARLY THURSDAY MORNING.

EXTENDED AVIATION OUTLOOK...VFR CONDITIONS ARE THEN EXPECTED
THU NIGHT AND FRI. MVFR OR LOWER CIGS AND VSBYS POSSIBLE OVER PARTS
OF THE WEEKEND.

&&

.MARINE...
TONIGHT...HAZARDOUS MARINE CONDITIONS ARE EXPECTED TO CONTINUE
ACROSS THE ATLANTIC COASTAL WATERS AS A STRONG STORM SYSTEM LIFTS BY
TO THE WEST OF THE REGION...DRAGGING A COLD FRONT TOWARD THE SOUTH
CAROLINA AND GEORGIA COAST. GALE FORCE CONDITIONS ARE EXPECTED TO
DEVELOP LATE THIS AFTERNOON AND THIS EVENING IN ADVANCE OF THE COLD
FRONT ACROSS ALL COASTAL WATERS WITH THE EXCEPTION OF THE NEARSHORE
GEORGIA WATERS AND CHARLESTON HARBOR...WHERE SOLID SMALL CRAFT
CONDITIONS ARE ANTICIPATED. IN ADDITION TO THE STRONG
WINDS...HAZARDOUS AND CHOPPY SEAS ARE ANTICIPATED.

THURSDAY THROUGH SUNDAY...GALE CONDITIONS WILL END BY THU MORNING.
HOWEVER...SMALL CRAFT ADVY CONDITIONS WILL LIKELY PERSIST INTO THU
MORNING FOR THE NRN SC WATERS AND OFFSHORE GA WATERS WITHIN COLD
ADVECTION IN THE WAKE OF THE COLD FRONT. THE GRADIENT WILL STEADILY
RELAX THROUGH THURSDAY...ALLOWING WINDS AND SEAS TO DIMINISH/SUBSIDE.

MODELS ARE INDICATING THAT A WAVE OF LOW PRESSURE WILL DEVELOP
ALONG THE LINGERING COLD FRONT TO THE SOUTHEAST OF THE WATERS OVER
THE WEEKEND. THIS DEVELOPMENT COULD RESULT IN A STRONG NORTHEAST
SURGE SATURDAY AND SUNDAY AS THE SYSTEM PULLS NORTHEAST. DETAILS
REGARDING WINDS AND SEAS WILL BE HIGHLY DEPENDENT ON THE TRACK AND
STRENGTH OF THIS SYSTEM...BUT CHANCES ARE INCREASING THAT AT LEAST
SMALL CRAFT ADVISORY CONDITIONS WILL BE REACHED OVER THE WEEKEND.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...HIGH SURF ADVISORY UNTIL 5 AM EST THURSDAY FOR GAZ117-119-139-
     141.
SC...HIGH SURF ADVISORY UNTIL 5 AM EST THURSDAY FOR SCZ048>051.
     LAKE WIND ADVISORY UNTIL NOON EST THURSDAY FOR SCZ045.
MARINE...GALE WARNING UNTIL 5 AM EST THURSDAY FOR AMZ350-352-374.
     SMALL CRAFT ADVISORY UNTIL 10 AM EST THURSDAY FOR AMZ354.
     SMALL CRAFT ADVISORY UNTIL 5 AM EST THURSDAY FOR AMZ330.

&&

JRJ/JPC
Hazardous weather outlook, Dec 2, 2:16 PM EST, 1 hour 37 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
216 PM EST WED DEC 2 2009

GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>044-047-031000-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER-
216 PM EST WED DEC 2 2009

...TORNADO WATCH 789 IN EFFECT UNTIL 9 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

SCZ045-031000-
BERKELEY-
216 PM EST WED DEC 2 2009

...LAKE WIND ADVISORY IN EFFECT UNTIL NOON EST THURSDAY FOR LAKE
MOULTRIE...
...TORNADO WATCH 789 IN EFFECT UNTIL 9 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE WIND ADVISORY.
   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

GAZ117-119-139-141-SCZ048>051-031000-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
216 PM EST WED DEC 2 2009

...HIGH SURF ADVISORY IN EFFECT UNTIL 5 AM EST THURSDAY...
...TORNADO WATCH 789 IN EFFECT UNTIL 9 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH SURF ADVISORY.
   TORNADO WATCH.

STRONG WINDS...STRONG GUSTY WINDS ARE EXPECTED TO DEVELOP THIS
AFTERNOON AND EVENING...AND A WIND ADVISORY MAY BE NEEDED FOR
PORTIONS OF THE AREA LATE TODAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ350-352-031000-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
216 PM EST WED DEC 2 2009

...GALE WARNING IN EFFECT UNTIL 5 AM EST THURSDAY...
...TORNADO WATCH 789 IN EFFECT UNTIL 9 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.
   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ330-354-031000-
CHARLESTON HARBOR-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
216 PM EST WED DEC 2 2009

...TORNADO WATCH 789 IN EFFECT UNTIL 9 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ374-031000-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
216 PM EST WED DEC 2 2009

...GALE WARNING IN EFFECT UNTIL 5 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

SEVERE THUNDERSTORMS...A POTENT STORM SYSTEM WILL TRACK BY TO THE
WEST OF THE REGION THIS AFTERNOON AND THIS EVENING. A WARM AND
MOIST AIR MASS IN TANDEM WITH STRONG WIND FIELDS WILL BUILD INTO
THE REGION AHEAD OF A STRONG COLD FRONT APPROACHING THE AREA LATE
THIS AFTERNOON AND TONIGHT. THIS COULD RESULT IN THE DEVELOPMENT
OF SEVERE THUNDERSTORMS ACROSS THE COASTAL WATERS. THE MAIN
HAZARDS FROM ANY SEVERE THUNDERSTORMS APPEAR TO BE STRAIGHT LINE
WINDS IN EXCESS OF 50 KNOTS. THE MAIN TIME FRAME FOR SEVERE
WEATHER WILL BE FROM 5 PM TO MIDNIGHT.

THIS IS A POTENTIALLY DANGEROUS SITUATION. STAY TUNED TO NOAA
WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEWS SOURCE FOR THE
LATEST SEVERE WEATHER WATCHES AND WARNINGS FROM THE NATIONAL
WEATHER SERVICE IN CHARLESTON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Dec 2, 10:32 AM EST, 5 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1032 AM EST WED DEC 02 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 AM     HIGH ASTR TIDES  HALFMOON LANDING        31.70N 81.28W
12/02/2009                   LIBERTY            GA   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTED FLOODING ON JAPONICA ROAD. THE
            ROAD WAS STILL PASSABLE.

&&

DPB
Local storm report, Dec 2, 11:27 AM EST, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1127 AM EST WED DEC 02 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 AM     HIGH ASTR TIDES  3 N MOUNT PLEASANT      32.84N 79.86W
12/02/2009                   CHARLESTON         SC   BROADCAST MEDIA

            VIA BROADCAST MEDIA...NWS EMPLOYEE REPORTED PORTIONS OF
            LONG POINT ROAD CLOSED DUE TO COMBINATION OF HIGH
            ASTRONOMICAL TIDES AND HEAVY RAIN.

&&

JPC
Local storm report, Dec 2, 12:34 PM EST, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1234 PM EST WED DEC 02 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 AM     FLASH FLOOD      JAMES ISLAND            32.73N 79.93W
12/02/2009                   CHARLESTON         SC   OTHER FEDERAL

            A NOAA EMPLOYEE REPORTED CENTRAL PARK ROAD ON JAMES
            ISLAND WAS FLOODED BY HEAVY RAINS AROUND 830 AM.

&&
Special weather statement, Dec 2, 2:52 PM EST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
252 PM EST WED DEC 2 2009

GAZ087-099-100-114>116-137>141-022015-
BULLOCH-CANDLER-COASTAL LIBERTY-COASTAL MCINTOSH-EVANS-INLAND
BRYAN-INLAND LIBERTY-INLAND MCINTOSH-JENKINS-LONG-TATTNALL-
252 PM EST WED DEC 2 2009

...STRONG TO SEVERE THUNDERSTORMS APPROACHING FROM THE SOUTHWEST...

AT 252 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG TO SEVERE THUNDERSTORMS EXTENDING FROM JUST WEST OF
VIDALIA TO 4 MILES NORTHWEST OF WAYCROSS...MOVING EAST NORTHEAST AT
40 MPH. THESE STORMS WILL MOVE ACROSS THE ALTAMAHA RIVER OVER THE
NEXT 1 TO 2 HOURS.

PEOPLE ACROSS JENKINS...BULLOCH...CANDLER...EVANS...TATTNALL...
LIBERTY...BRYAN...LONG AND MCINTOSH COUNTIES SHOULD BE PREPARE TO
TAKE IMMEDIATE ACTION SHOULD WARNINGS BE ISSUED FOR YOUR AREA.
SCHOOLS SHOULD REVIEW THEIR TORNADO SAFETY PLANS NOW AND BE PREPARED
TO IMPLEMENT THEM SHOULD TORNADO WARNINGS BE ISSUED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.

&&

The radar

The Charleston,SC radar (KCLX), 114 km away, was scanning. The volume nearest the first event began at 20:53 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Tattnall

When
December 2, 3:53 PM EST to 3:54 PM EST
Where
Tattnall County, 1.81 mi SE of Mendes
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
31.980, -81.950

Law enforcement reported one tree down along the intersection of Loves Chapel Road and Peggy Garrison Road.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2009Every state in 2009This day in weather historyWarnings in Georgia, December 2009

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 206251.